MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM

ROCHE DIAGNOSTICS ELECSYS VITAMIN D TOTAL II; VITAMIN D TEST SYSTEM
Catalog Number 07464215160
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/16/2018
Type of Reportable Event Malfunction
Event or Problem Description
The customer received questionable high vitamin d total gen 2 results for one patient sample from two cobas 8000 cobas e 602 modules.The initial result was >100 ng/ml with a data flag from cobas e602 serial number (b)(4).The repeat result on (b)(6) 2018 was 110 ng/ml from cobas e602 serial number (b)(4).This result was reported outside of the laboratory.The sample was repeated with a dilution and the results were 155.9 ng/ml and 145.22 ng/ml.The cobas e602 analyzer used for this testing was not provided.The sample was sent to another laboratory and the result was 55 ng/ml.There was no allegation of an adverse event.The field service representative verified the analyzer performed within specification.Roche diagnostics has issued an urgent medical device correction for this issue, entitled "elecsys® vitamin d total ii assay ¿ non-reproducible false high results." this correction has been reported to fda.During the implementation of the elecsys vitamin d total ii assay on the modular analytics e 170 module, and cobas e 601 and 602 systems, there were reports of non-reproducible, false high results.These customer observations were made in comparisons of duplicate measurements during assay validation of elecsys vitamin d total ii assay or in method comparisons with elecsys vitamin d assay (i.E., during conversions), where the falsely elevated discrepant value did not fit the expected result.The observed elevated results reported with the elecsys vitamin d ii assay were not confirmed upon repeat testing of the affected samples.The observed findings: the first result is elevated, either above the upper end of the measuring range (>100 ng/ml or >250 nmol/ml), or within the measuring range; repeated results are significantly lower.Rare cases have been reported on the cobas e 411 analyzer and the cobas e 801 module.Roche is conducting investigations into the reported issue and has determined that the elecsys® vitamin d total ii assay is strongly affected by pre-analytical errors.The investigations have reproduced these findings when requirements for pre-analytical sample handling have not been met for plasma samples.Further investigations into the reported issue are ongoing.As a result, the pre-analytical sample quality and compliance to the tube manufacturer¿s specifications is very important to assure a high quality sample in order to minimize the risk of occurrence.A workaround has been provided to customers.The investigation was unable to find a definitive root cause.
 
Additional Manufacturer Narrative
After further investigation it was determined that serum samples are not affected by the recall.Correction/removal report number has been updated.

Brand Name
ELECSYS VITAMIN D TOTAL II
Common Device Name
VITAMIN D TEST SYSTEM
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
MDR Report Key7751557
Report Number1823260-2018-02610
Device Sequence Number1678288
Product Code MRG
UDI-Device Identifier07613336129197
UDI-Public07613336129197
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K162840
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number07464215160
Device Lot Number326418
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date08/06/2018
Supplement Report FDA Received Date07/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 8008
Patient Sequence Number1
Patient Age69 YR